| Model Number |
45-751632 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/14/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was reported to be available for evaluation but has not yet been returned.If the device is received the investigation will be performed and a supplemental report will be submitted.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
Event or Problem Description
It was reported that after a transjugular intrahepatic portosystemic shunt tips, the physician was coiling varices.The reported coil was pushed out, and the physician decided he wanted to have it go in another direction.During an attempt to pull the coil back in the catheter, the coil would not go and unable to be re-sheathed.As a result, the physician took the catheter out and put a snare in to remove.There was no reported patient injury, and the patient was reported to be doing good.
Additional Manufacturer Narrative
The investigation of the returned coil system found the pusher pet damaged and the implant stretched at the proximal end and separated from the pusher.The attachment monofilament was broken, which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.Due to the implant separation, this investigation could not test for or assess the alleged coil retraction difficulty issue.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.The non-microvention, inc.Catheter was returned and found to have no notable conditions that would have caused or contributed to the reported event.